Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 37, NWS Miami, FL

May 3, 2013Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 3, 2013, 3:30 AM EDT for Palm Beach County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2013, 3:30 AM EDT (07:30 UTC)
Expired
May 3, 2013, 4:00 AM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
-121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WUUS52 KMFL 030730
SVRMFL
FLC099-030800-
/O.NEW.KMFL.SV.W.0037.130503T0730Z-130503T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT FRI MAY 3 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 400 AM EDT

* AT 328 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH PALM BEACH...AND
  MOVING WEST AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  NORTH PALM BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2679 8004 2681 8004 2680 8005 2680 8008
      2688 8009 2689 8005 2681 8003 2681 8004
      2680 8003
TIME...MOT...LOC 0730Z 097DEG 7KT 2684 8004

$$

BAXTER
2 follow-up statements
535 
WWUS52 KMFL 030739
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 AM EDT FRI MAY 3 2013

FLC099-030800-
/O.CON.KMFL.SV.W.0037.000000T0000Z-130503T0800Z/
PALM BEACH FL-
339 AM EDT FRI MAY 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR EXTREME NORTHEASTERN PALM BEACH COUNTY...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNO BEACH...MOVING
NORTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNO BEACH...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2684 8006 2684 8008 2688 8009 2689 8005
      2684 8004
TIME...MOT...LOC 0739Z 120DEG 16KT 2687 8007

$$

BAXTER
500 
WWUS52 KMFL 030746
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
346 AM EDT FRI MAY 3 2013

FLC099-030756-
/O.CAN.KMFL.SV.W.0037.000000T0000Z-130503T0800Z/
PALM BEACH FL-
346 AM EDT FRI MAY 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN PALM
BEACH COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS REMAIN IN THE AREA. GUSTY WINDS TO 40 MPH...VERY HEAVY
RAINFALL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2684 8006 2684 8008 2688 8009 2689 8005
      2684 8004
TIME...MOT...LOC 0746Z 120DEG 16KT 2689 8010

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:34 AM EDT, 56 minutes earlier.

Area forecast discussion, May 3, 2:34 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
234 AM EDT FRI MAY 3 2013

.AVIATION...
PATCHY TO DENSE FOG HAS DEVELOPED OVER THE INTERIOR AREAS OF SOUTH
FLORIDA THIS MORNING. THE FOG COULD MOVE INTO THE TAF SITES OF
KTMB...KAPF...KFXE...AND KMIA BETWEEN 09Z AND 12Z THIS MORNING. SO
HAVE LOWER THE VIS AND CEILING INTO THE MVFR CONDITIONS FOR THE
FOG. REST OF THE TAF SITES SHOULD REMAIN IN THE VFR CONDITIONS
THROUGH THE EARLY MORNING HOURS OF TODAY. HOWEVER...KPBI TAF SITE
COULD SEE SOME SHOWERS THROUGH THE EARLY MORNING HOURS OF TODAY.
SO HAVE PUT IN VCSH FOR THIS SITE.

THE WINDS WILL BE MAINLY FROM THE WEST DIRECTION AT SPEEDS OF 5
KNOTS OR LESS AT THE EAST COAST TAF SITES THROUGH THIS
MORNING...EXCEPT KPBI WHERE THE WINDS WILL BE SWINGING FROM A
NORTHEAST DIRECTION TO A NORTHWEST DIRECTION AT 5 MPH OR LESS AND
AT KAPF WHERE THE WINDS WILL BE LIGHT AND VARIABLE.

ALL OF THE TAF SITES SHOULD SEE SHOWERS BETWEEN 11Z AND 17Z BEFORE
A CHANCE OF THUNDERSTORMS RETURN BETWEEN 17Z AND 00Z. SO HAVE PUT
IN VCSH FOR ALL OF THE TAF SITES FOR THE MORNING HOURS AND VCTS
FOR THE AFTERNOON HOURS FOR TODAY. THE WINDS WILL ALSO REMAIN IN A
WESTERLY DIRECTION FOR THE DAY HOURS TODAY AROUND 10 KNOTS. AT
THIS TIME WILL LEAVE THE CEILING AND VIS IN THE VFR CONDITIONS FOR
THE DAY HOURS TODAY...DUE TO THE UNCERTAIN TIMING OF THE SHOWERS
AND THUNDERSTORMS AFFECTING THE TAF SITES.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 959 PM EDT THU MAY 2 2013/

UPDATE...

A CLEARING TREND CONTINUES ACROSS THE REGION WITH HEAVY SHOWERS
AND THUNDERSTORMS EXITING THE LOCAL ATLANTIC WATERS TO THE EAST.
HOWEVER...THERE IS STILL A STILL A CHANCE OF ADDITIONAL SHOWERS AND
ISOLATED THUNDERSTORMS OVERNIGHT. THE OOZ SOUNDING INDICATED STEEP
LOW LEVEL LAPSE RATES AND THERE IS A SURFACE TROUGH DEVELOPING IN
THE EASTERN GULF WITH DEEPER LAYERED TROPICAL MOISTURE STILL
LINGERING ACROSS THE REGION. SOME OF THE MESOSCALE MODEL GUIDANCE
ALSO INDICATED POSSIBLE CONVECTION RETURNING TO THE ATLANTIC
WATERS AND PORTIONS OF EASTERN SOUTH FLORIDA TONIGHT.

&&
60

PREV DISCUSSION... /ISSUED 747 PM EDT THU MAY 2 2013/

AVIATION...
BULK OF PRECIPITATION HAS MOVED OFFSHORE IN ASSOCIATION WITH
MESOSCALE LOW PRESSURE AREA, OR MESOLOW, WHICH MOVED ACROSS SOUTH
FLORIDA THIS AFTERNOON. LEFTOVER MID/HIGH CLOUDS WILL MOVE THROUGH
THE AREA BY 04Z WITH ONLY SCT CLOUDS AND VFR CONDITIONS OVERNIGHT.
THE MESOLOW IS OFF THE SE FLORIDA COAST AS OF 00Z AND IS LIKELY
CAUSING A TEMPORARY INCREASE IN NE WINDS TO 20-30 KNOTS ALONG THE
EAST COAST. THESE WINDS SHOULD DECREASE LATER THIS EVENING AS THE
LOW MOVES FARTHER OFFSHORE AND THE LARGE SCALE GRADIENT FLOW TAKES
OVER. WINDS SHIFT TO SW ACROSS ALL OF SOUTH FLORIDA ON FRIDAY AS
MAIN SFC LOW MOVES ACROSS THE AREA. SCATTERED TSTMS WILL RETURN TO
THE AREA ON FRIDAY WITH VCTS INCLUDED AT ALL SITES. /MOLLEDA

&&

PREV DISCUSSION... /ISSUED 501 PM EDT THU MAY 2 2013/

UPDATE...

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM THIS MORNING TO 200
PM FRIDAY FOR THE ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY. THE
COMBINATION OF WINDS FORECAST TO INCREASE TO THE 16 TO 21 KNOT
RANGE AND A SMALL LONG PERIOD SWELL WILL RESULT IN SEAS TO NEAR 7
FEET MAINLY EXPECTED TO THE EAST OF PALM BEACH COUNTY.

60

PREV DISCUSSION... /ISSUED 324 PM EDT THU MAY 2 2013/

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS SOUTH
FLORIDA TODAY. A WELL DEVELOPED MCS/MCV WAS MOVING ACROSS SOUTH
FLORIDA THIS AFTERNOON...AND SOME STORMS HAVE SHOWN ROTATION.
THERE WERE REPORTS OF DAMAGE FROM A STORM IN BOCA RATON EARLIER
THIS AFTERNOON AS WELL. SEVERE STREET FLOODING WAS REPORTED IN THE
BOCA RATON AND DELRAY BEACH AREAS...WHERE OVER 7.5 INCHES OF RAIN
HAS FALLEN.

A SURFACE BOUNDARY APPEARED TO BE DRIFTING SOUTH AND IT WAS
LOCATED ACROSS BROWARD COUNTY THIS AFTERNOON...AND LOCALLY HEAVY
RAIN AND FLOODING WILL BE POSSIBLE ACROSS BROWARD AND MIAMI DADE
COUNTY THROUGH THIS EVENING. AN UPPER LEVEL LOW ACROSS THE
NORTHEASTERN GULF WILL CONTINUE TO SLIDE SOUTHEAST AND OPEN INTO A
TROUGH OVERNIGHT AS IT MOVES INTO THE FLORIDA PENINSULA. UPPER
LEVEL DIVERGENCE FROM THIS UPPER LOW MAY HELP STORMS CONTINUE INTO
THE EVENING BEFORE DIMINISHING. THE HRRR SHOWS SHOWERS
DISSIPATING AFTER 00Z THIS EVENING.

SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE EASTERN
GULF OF MEXICO AND MOVE OVER SOUTH FLORIDA ON FRIDAY. THIS
WILL ALLOW THE STEERING FLOW OVER SOUTH FLORIDA TO REMAIN LIGHT
FROM A SOUTH TO SOUTHWEST DIRECTION KEEPING THE DEEP TROPICAL
MOISTURE IN PLACE. SO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE REGION AGAIN ON FRIDAY. THE
EMPHASIS WILL BE FOR THE EAST COAST AND NORTHEAST COAST WHERE THE
BEST LOW LEVEL CONVERGENCE AND THE SURFACE BOUNDARY WILL BE
FOUND...ALONG WITH UPPER LEVEL FORCING ASSOCIATED WITH THE UPPER
LEVEL FLOW.

THE 500 MB TEMPS ON FRIDAY SHOULD BE A LITTLE BIT WARMER THAN
TODAY...DUE TO THE UPPER LEVEL LOW DISSIPATING OVER THE NORTHEAST
GULF OF MEXICO. HOWEVER...ANY STORMS THAT DO AFFECT SOUTH FLORIDA
TONIGHT INTO FRIDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.

THE LOW WILL CONTINUE TO MOVE EAST OVER SOUTH FLORIDA ON SATURDAY
BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS ON SUNDAY. SLIGHTLY
DRIER CONDITIONS ARE EXPECTED ON SATURDAY...BUT RAIN CHANCES WILL
CONTINUE FOR THE NORTHERN TWO-THIRDS OF THE REGION. MUCH DRIER
AIR WILL WORK INTO THE AREA FROM THE WEST ON SUNDAY.

FOR EARLY TO MIDDLE OF NEXT WEEK...A MID TO UPPER LEVEL LOW WILL
DEVELOP OVER THE TENNESSEE VALLEY AND MOVE SLOWLY EAST TOWARDS THE
MID ATLANTIC STATES. THIS WILL ALLOW FOR DRIER WEATHER TO CONTINUE
TO WORK INTO SOUTH FLORIDA FROM THE WEST. SO THE WEATHER SHOULD
REMAIN DRY OVER SOUTH FLORIDA FOR THE EARLY TO MIDDLE PART OF NEXT
WEEK.

AVIATION...
LIGHT TO MODERATE RAIN WILL CONTINUE AT KAPF AND KPBI THROUGH
ABOUT 21-22Z. VERY HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE FOR
THE REST OF THE EAST COAST TAF SITES...WHERE IFR CONDITIONS MAY
OCCUR. RAIN IS EXPECTED TO BEGIN DIMINISHING AFTER 04-06Z
TONIGHT...WITH IMPROVING CONDITIONS. STORMS WILL BE POSSIBLE AGAIN
BEGINNING LATE MORNING ON FRIDAY. WINDS WILL BE VARIABLE THE REST
OF THIS AFTERNOON WITH GUSTY WINDS POSSIBLE. LIGHT AND VARIABLE
WINDS ARE EXPECTED AFTER MIDNIGHT. WITH LOW PRESSURE MOVING OVER
SOUTH FLORIDA...WESTERLY WINDS ARE EXPECTED ON FRIDAY.

MARINE...
THE WINDS OVER SOUTH FLORIDA TODAY INTO FRIDAY WILL BE FROM THE
SOUTH TO SOUTHEAST DIRECTION AT 10 KNOTS OR LESS...BEFORE SLOWLY
SWINGING TO A NORTHWEST DIRECTION BY LATE THIS WEEKEND AND
INCREASING SPEEDS TO 10 TO 15 KNOTS. AT THE SAME TIME...A SMALL
NORTHEAST SWELL OF 1 TO 3 FEET WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS OF SOUTH FLORIDA LATE THIS WEEK INTO THIS
WEEKEND. THESE CONDITIONS WILL ALLOW FOR THE ATLANTIC SEAS TO
REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND...EXCEPT FOR THE PALM
BEACH WATERS WHERE THE SEAS COULD BUILD TO 6 FEET THIS WEEKEND.
FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET TODAY INTO
THIS WEEKEND. THE ONLY EXCEPTION IS THE OFFSHORE GULF WATERS WHERE
THE SEAS COULD BUILD TO 6 FEET BY THIS WEEKEND.

FIRE WEATHER...
DEEP TROPICAL MOISTURE WILL REMAIN OVER THE REGION ON FRIDAY WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SLIGHTLY DRIER
AIR WILL BEGIN TO MOVE INTO THE REGION ON SATURDAY...WITH LESSER
RAIN CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  69  87  67  85 / 40 30 20 20
FORT LAUDERDALE  73  88  69  85 / 30 20 20 20
MIAMI            72  87  69  86 / 30 10 10 20
NAPLES           68  87  66  82 / 20 20 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR FAR SOUTH
     MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
     INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
     AFTERNOON FOR COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...13/SI
AVIATION/RADAR...54/BNB
Hazardous weather outlook, May 2, 8:57 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
857 PM EDT THU MAY 2 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
857 PM EDT THU MAY 2 2013

...SLIGHT RISK OF THUNDERSTORMS OVERNIGHT...
...URBAN FLOODING PARTS OF BROWARD AND PALM BEACH COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: LOW PRESSURE APPROACHING FLORIDA FROM THE GULF OF
MEXICO TONIGHT WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
SOUTH FLORIDA.

FLOODING: URBAN FLOODING AND AREAS OF STANDING WATER WILL CONTINUE OVER
PARTS OF EASTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES FROM THE
TORRENTIAL RAINS WHICH FELL EARLIER THIS AFTERNOON.

WIND: WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE OVER THE ATLANTIC
WATERS EARLY TONIGHT AS A SMALL LOW PRESSURE AREA MOVES OFFSHORE.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OFF THE
SOUTHEAST FLORIDA COAST.

RIP CURRENTS: STRONGER EAST WINDS EARLY TONIGHT WILL LEAD TO A
MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY BEFORE A MORE DEFINITE DRYING TREND BEGINS ON SUNDAY.
MAIN CONCERN WITH ANY OF THIS ACTIVITY OVER THE NEXT TWO DAYS WILL
BE FLOODING POTENTIAL, PRIMARILY OVER SOUTHEAST FLORIDA FROM
BROWARD COUNTY NORTH THROUGH THE PALM BEACHES AND TO THE LAKE
OKEECHOBEE REGION.

THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE
THIS WEEKEND AND INTO EARLY NEXT WEEK FOR THE SOUTHWEST GULF
COAST, WITH A LOW RISK ALONG THE EAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER, SPOTTER
ACTIVATION MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

In the hours before

Local storm report, May 2, 10:28 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1028 PM EDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     WATER SPOUT      9 NNW CANAL POINT       26.98N 80.69W
05/02/2013                   AMZ610             FL   TRAINED SPOTTER

            TRAINED SPOTTER AND LOCK AND DAM OPERATER BOTH REPORTED
            MULTIPLE WATERSPOUTS WEST OF PORT MAYACA OVER LAKE
            OKEECHOBEE. INFORMATION RELAYED FROM WFO MLB

1254 PM     FLOOD            2 W DELRAY BEACH        26.46N 80.12W
05/02/2013                   PALM BEACH         FL   911 CALL CENTER

            DELRAY BEACH PD REPORTED WATER OVER THE ROAD AT LINTON
            BLVD AND MILITARY TRAIL AND AT LINTON BLVD AND CONGRESS
            AVE.

0125 PM     TORNADO          2 NE BOCA RATON         26.38N 80.08W
05/02/2013                   PALM BEACH         FL   NWS STORM SURVEY

            SURVEY INDICATED AN EF0 TORNADO IN NORTHEASTERN SECTIONS
            OF BOCA RATON FROM NEAR NORTH DIXIE HIGHWAY AND NE 28 ST
            TO NEAR FEDERAL HIGHWAY AND NE 32 ST. MAX WINDS ESTIMATED
            AROUND 70 MPH WITH A PATH LENGTH OF 0.4 MILES AND WIDTH
            OF 50 YARDS. DAMAGE CONSISTED PRIMARILY OF DOWNED TREES,
            FENCES AND POWER LINES, WITH A PIECE OF A METAL-COVERED
            FOAM ROOF BLOWN THROUGH A HOUSE WINDOW AND A DAMAGED
            STORE SIGN.

0155 PM     FLASH FLOOD      DELRAY BEACH            26.46N 80.09W
05/02/2013                   PALM BEACH         FL   FIRE DEPT/RESCUE

            DELRAY BEACH PD REPORTS SEVERE FLOODING IN THE AREAS OF
            EASTBOUND I-95 ON 10TH STREET. ALSO... FLOODING AT LINTON
            AND CONGRESS... 500 S CONGRESS... AND LINTON AND MILITARY
            TRAIL

0413 PM     TSTM WND DMG     DANIA BEACH             26.06N 80.14W
05/02/2013                   BROWARD            FL   LAW ENFORCEMENT

            POWERLINES DOWN.

0441 PM     HEAVY RAIN       SW FORT LAUDERDALE      26.12N 80.15W
05/02/2013  M3.23 INCH       BROWARD            FL   BROADCAST MEDIA

            MEDIA REPORTED THE NORTHBOUND ENTRANCE FROM U.S. 1 TO
            FORT LAUDERDALE INTERNATIONAL AIRPORT IS FLOODED AND
            CLOSED. OVER THREE INCHES OF RAIN FELL AT THE AIRPORT
            BETWEEN 2 PM AND 8 PM.

0500 PM     FLASH FLOOD      3 WSW DELRAY BEACH      26.45N 80.13W
05/02/2013                   PALM BEACH         FL   EMERGENCY MNGR

            EXTENSIVE STREET FLOODING IN DELRAY BEACH SINCE EARLY
            AFTERNOON. AREA MOST AFFECTED BOUNDED BY MILITARY TRAIL
            AND JOG ROAD TO THE EAST AND WEST, AND LINTON BOULEVARD
            AND ATLANTIC AVENUE TO THE SOUTH AND NORTH. KINGS POINT
            NEIGHBORHOOD TOLD TO REMAIN INSIDE UNTIL TOMORROW
            MORNING. DELRAY MEDICAL CENTER REPORTED MINOR FLOODING ON
            FIRST FLOOR WITH MEASURED RAINFALL TOTAL OF 8.47 INCHES.

0530 PM     HEAVY RAIN       4 NE FORT LAUDERDALE    26.16N 80.10W
05/02/2013  E4.00 INCH       BROWARD            FL   TRAINED SPOTTER

            NE 33 AVE IN FORT LAUDERDALE COVERED BY ABOUT 2 FEET OF
            WATER NEAR NE 26 STREET. ROAD BLOCKED WITH CARS TURNING
            AROUND. RADAR ESTIMATED AROUND 4 INCHES OF RAIN, MOST OF
            IT FALLING IN ONLY A COUPLE OF HOURS.

0555 PM     HEAVY RAIN       3 ENE FORT LAUDERDALE   26.13N 80.11W
05/02/2013  E4.00 INCH       BROWARD            FL   TRAINED SPOTTER

            ABOUT 6 INCHES OF WATER COVERING ORTON AVENUE ON FORT
            LAUDERDALE BEACH. RADAR ESTIMATED NEAR 4 INCHES OF RAIN
            IN THE AREA IN ONLY A COUPLE OF HOURS.

0600 PM     HEAVY RAIN       2 SSW FORT LAUDERDALE   26.09N 80.16W
05/02/2013  E3.50 INCH       BROWARD            FL   TRAINED SPOTTER

            FLOODING ON STATE ROAD 84 COVERING A LANE OF TRAFFIC
            BETWEEN I-95 AND SW 15 AVE. VEHICLES HAVING A HARD TIME
            PASSING THROUGH AREA.

&&

MOLLEDA
Special weather statement, May 3, 3:04 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 AM EDT FRI MAY 3 2013

FLZ168-030745-
COASTAL PALM BEACH COUNTY FL
304 AM EDT FRI MAY 3 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 345 AM EDT

* AT 259 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG SHOWERS 4 MILES SOUTHEAST OF PALM BEACH...AND MOVING NORTH
  TO NORTHWEST AT 5 MPH.

* THESE STRONG SHOWERS WILL AFFECT...
  PALM BEACH...
  WEST PALM BEACH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STRONG
SHOWER PASSED BY.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2662 8004 2662 8007 2678 8005 2678 8003
      2663 8003
TIME...MOT...LOC 0702Z 164DEG 6KT 2668 7999

BAXTER
Special weather statement, May 3, 3:16 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 AM EDT FRI MAY 3 2013

FLZ168-030800-
COASTAL PALM BEACH COUNTY FL
316 AM EDT FRI MAY 3 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 400 AM EDT

* AT 314 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG SHOWERS NEAR NORTH PALM BEACH...AND MOVING WEST AT 20 TO 25
  MPH.

* THESE STRONG SHOWERS WILL AFFECT...
  NORTH PALM BEACH...
  RIVIERA BEACH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STRONG SHOWERS
PASSED BY.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2676 8008 2691 8009 2690 8005 2678 8002
      2678 8003
TIME...MOT...LOC 0716Z 090DEG 21KT 2684 8003

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:16 PM EDTSpecial Marine WarningMFL59 min
May 3, 1:12 AM EDTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more7 hr
May 3, 2:21 AM EDTSpecial Marine WarningMFL84 min
May 3, 3:00 AM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
May 3, 3:04 AM EDTSpecial Weather StatementMFLPalm Beach41 min
May 3, 3:16 AM EDTSpecial Weather StatementMFLMartin44 min
May 3, 3:42 AM EDTSpecial Marine WarningMFL93 min
May 3, 5:09 AM EDTSpecial Marine WarningMFL96 min
May 3, 5:10 AM EDTFlood WatchMFLBroward, Miami-Dade, Palm Beach15 hr
May 3, 6:27 AM EDTSpecial Marine WarningMFL93 min
May 3, 3:21 PM EDTSpecial Marine WarningMFL24 min
May 3, 3:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 3, 3:46 PM EDTSpecial Marine WarningMFL59 min
May 3, 5:27 PM EDTAreal Flood AdvisoryMFLBroward2 hr
May 3, 5:29 PM EDTSpecial Marine WarningMFL61 min
May 3, 5:47 PM EDTFlash Flood WarningMFLBroward3 hr
May 3, 6:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
May 3, 6:54 PM EDTSpecial Marine WarningMFL66 min
May 3, 6:57 PM EDTSpecial Weather StatementMFLPalm Beach18 min
May 3, 7:37 PM EDTSpecial Weather StatementMFLMartin23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.